Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2009, 9:23 PM CDT for Hansford County, Hutchinson County, Ochiltree County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 28, 2009, 10:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hansford County, TX, Hutchinson County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 111 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:44 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 28, 6:44 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT TUE APR 28 2009 .AVIATION... MVFR CIGS TO CONTINUE FOR A FEW MORE HOURS BEFORE IFR CIGS DEVELOP AFTER 03Z OR SO. ANTICIPATE THE LOW CLOUDS AND BR TO CONTINUE OVERNIGHT WITH LIFR CIGS POSSIBLE BY 07Z. BEST SHOT FOR FOG WILL BE AT KAMA WHERE DEEPER MOISTURE WILL EXIST. CURRENTLY DROPPED VIS TO 1/2 MILE...BUT 1/4 MILES VIS CAN NOT BE RULED OUT YET. CIGS AND VIS SHOULD THEN LIFT SLIGHTLY BY 16Z BRINGING BACK THE MVFR CONDITIONS. ANTICIPATE SKIES LIFTING EVEN FURTHER BY 19Z GENLY INTO THE VFR RANGE. OTHER CONCERN IS THUNDERSTORMS FOR TONIGHT. TWO ISOLATED STORMS LOCATED SOUTH OF KAMA ARE HEADING NORTH...AND IF THE STORMS HOLD TOGETHER...THEY COULD IMPACT THE TAF SITE BY 0130Z. THIS IS A BIG IF THOUGH AS THE STORMS WILL BE MOVING INTO MORE STABLE AIR AND MAY DISSIPATE BEFORE REACHING KAMA. SO HAVE INSERTED A TEMPO GROUP FOR -TSRA FROM 01Z THROUGH 03Z SINCE THE STORMS ARE EVIDENT ON RADAR AND HAVE NOT DISSIPATED YET. WILL AMEND AS NEEDED. JJB && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE APR 28 2009/ DISCUSSION... CLOUD COVER HAS BEEN VERY PERSISTENT THROUGH THE DAY...THOUGH ITS STARTING TO SHOW SIGNS OF DISSIPATION IN THE NORTHEASTERN PANHANDLES. THOUGH THE CLOUD COVER HAS MINIMIZED LOW LEVEL INSTABILITY TODAY...AS THE FRONT LIFTS NORTH...THE ELEVATED INSTABILITY TO ASSIST WITH CONVECTION DEVELOPMENT. WITH THE CLOUDS BEING SLOW TO DISSIPATE...AND THE FRONT STILL SOUTH OF THE CWA...THINK IF THE CONVECTION DEVELOPS...IT WILL BE LATE THIS EVENING...AFTER 03Z. THE MAIN PERIOD OF CONCERN IS TOMORROW...AS THE DRYLINE DEVELOPS OVER THE REGION. LOW CLOUDS IN THE MORNING MAY DELAY THE DEVELOPMENT OF THE DRYLINE UNTIL THE AFTERNOON. STILL EXPECT THE DRYLINE TO DEVELOP OVER THE CENTRAL PANHANDLES. MODELS SHOW THE DRYLINE PUSHING EAST INTO CENTRAL OKLAHOMA BY 00Z. CONSIDERING RECENT DRYLINE EVENTS...BELIEVE THE DRYLINE MAY BE OVER THE REGION THROUGH 03Z. THE COLD FRONT IS STILL EXPECTED TO PUSH SOUTH THROUGH THE REGION THURSDAY NIGHT. THOUGH THE GFS IS ADVERTISING PRECIPITATION WITH THE FRONT. HOWEVER THINK THAT THE MOST LIKELY SOLUTION WILL BE LOW LEVEL CLOUDS BEHIND THE FRONT...WITH DRIZZLE POSSIBLE BUT NOT CERTAIN ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE WEEKEND SYSTEM THEREFORE MADE FEW CHANGES TO THE EXTENDED FORECAST. SJOHNSON FIRE WEATHER... WITH RELATIVELY COOL WEATHER...AND CHANCES OF PRECIPITATION FIRE WEATHER CONCERNS SHOULD BE LOW OVER THE NEXT FEW DAYS FOR MOST OF THE REGION. THE ONE EXCEPTION IS ACROSS THE WESTERN PANHANDLES TOMORROW...WEST OF THE DRYLINE...WHERE RELATIVE HUMIDITY VALUES DROP TO NEAR 15 PERCENT AND 20 FT WINDS COULD BE ABOVE 15 MPH. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Apr 28, 3:21 PM CDT, 6 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT TUE APR 28 2009 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 321 PM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY APPROACH SEVERE LEVELS...MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE...WHERE HAIL AND GUSTY WINDS MAY OCCUR. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...MAINLY ACROSS THE EASTERN HALVES OF THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL SECTIONS OF THE PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...AND AGAIN ON MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME STRONG...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALVES OF TEXAS AND OKLAHOMA PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND BE READY FOR POSSIBLE ACTIVATION WEDNESDAY AND WEDNESDAY NIGHT. COCKRELL
In the hours before
Special weather statement, Apr 28, 7:33 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 733 PM CDT TUE APR 28 2009 TXZ017-018-290115- ARMSTRONG TX-RANDALL TX- 733 PM CDT TUE APR 28 2009 ...STRONG THUNDERSTORM IN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WAYSIDE MOVING NORTHEAST AT 30 MPH. HALF INCH DIAMETER HAIL AND 50 MPH WINDS WILL BE POSSIBLE WITH THIS STORM AS IT MOVES INTO SOUTHEASTERN RANDALL AND SOUTHWESTERN ARMSTRONG COUNTY AND OVER THE PALO DURO CANYON. PEOPLE IN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KIMBLE
Special weather statement, Apr 28, 8:10 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CDT TUE APR 28 2009 TXZ018-290200- ARMSTRONG TX- 810 PM CDT TUE APR 28 2009 ...STRONG THUNDERSTORM IN WESTERN ARMSTRONG COUNTY... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CLAUDE MOVING NORTHEAST AT 25 MPH. HALF INCH DIAMETER HAIL AND WINDS OF 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN ARMSTRONG COUNTY...INCLUDING THE CITY OF CLAUDE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KIMBLE
Special weather statement, Apr 28, 8:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 843 PM CDT TUE APR 28 2009 TXZ013-290230- CARSON TX- 843 PM CDT TUE APR 28 2009 ...STRONG THUNDERSTORM IN CENTRAL CARSON COUNTY... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF PANHANDLE MOVING NORTH AT 30 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS OF 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL CARSON COUNTY...INCLUDING ALONG INTERSTATE 40 NEAR CONWAY...AND INCLUDING THE CITY OF PANHANDLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KIMBLE
Special weather statement, Apr 28, 8:58 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 858 PM CDT TUE APR 28 2009 TXZ008-290230- HUTCHINSON TX- 858 PM CDT TUE APR 28 2009 ...STRONG THUNDERSTORM IN NORTHWESTERN HUTCHINSON COUNTY... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF STINNETT MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS OF 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN HUTCHINSON COUNTY...INCLUDING PRINGLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KIMBLE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:59 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| Apr 29, 4:20 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 55 min |
| Apr 29, 4:48 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Potter | 42 min |
| Apr 29, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 62 min |
| Apr 29, 5:49 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 44 min |
| Apr 29, 6:24 PM CDT | Tornado Warning | AMA | Carson | 36 min |
| Apr 29, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 46 min |
| Apr 29, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.